No-go theorems for functorial localic spectra of noncommutative rings

Benno van den Berg, Chris Heunen

Research output: Chapter in Book/Report/Conference proceedingConference contribution

Abstract

Any functor from the category of C*-algebras to the category of locales that assigns to each commutative C*-algebra its Gelfand spectrum must be trivial on algebras of nxn-matrices for n at least 3. The same obstruction applies to the Zariski, Stone, and Pierce spectra. The possibility of spectra in categories other than that of locales is briefly discussed.
Original languageEnglish
Title of host publicationProceedings 8th International Workshop on Quantum Physics and Logic
Pages21-25
Number of pages5
DOIs
Publication statusPublished - 2012

Publication series

NameElectronic Proceedings in Theoretical Computer Science
Volume95
ISSN (Print)2075-2180

Fingerprint Dive into the research topics of 'No-go theorems for functorial localic spectra of noncommutative rings'. Together they form a unique fingerprint.

Cite this